4 doctors weighed in:

Have mild hives after ibupro&aspirin. Does this mean i'm sensitive as opposed to a true alrgy? Must i avoid things like pepto? Reaction is so minor.

4 doctors weighed in
Dr. Jason Gittman
Internal Medicine
2 doctors agree

In brief: Aspirin Allegy

Since you develop hives (urticaria) after taking both Aspirin and ibuprophen, which are nsaids, it certainly sounds like you have a true allergy (also known as hypersensitivity) to this class of drugs.
I would avoid taking any meds containing Aspirin (salicylates) and other nsaids. This include pepto-bismol. Avoiding these products is the best defense against a more serious allergic reaction.

In brief: Aspirin Allegy

Since you develop hives (urticaria) after taking both Aspirin and ibuprophen, which are nsaids, it certainly sounds like you have a true allergy (also known as hypersensitivity) to this class of drugs.
I would avoid taking any meds containing Aspirin (salicylates) and other nsaids. This include pepto-bismol. Avoiding these products is the best defense against a more serious allergic reaction.
Thank
Dr. Nayla Mumneh
Internal Medicine - Allergy & Immunology

In brief: NSAID allergy

I would not dismiss hives as minor, they can lead to an anaphylactic reaction if the reaction progresses.
If you already have hives to 2 nsaids i would avoid all nsaids, including anything that has minor amounts of them, please be careful and inform your doctors of your allergy too.

In brief: NSAID allergy

I would not dismiss hives as minor, they can lead to an anaphylactic reaction if the reaction progresses.
If you already have hives to 2 nsaids i would avoid all nsaids, including anything that has minor amounts of them, please be careful and inform your doctors of your allergy too.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available